Alabama, 2008

Tornadoes and Hail in Alabama, February 26, 2008

February 26, 2008 · NWS BMX · 21 events in 15 counties and zones

An advancing cold front moving through the state caused widespread wind damage and a few tornadoes across Central Alabama, especially in the eastern half of the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$2.7 million
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

An advancing cold front moving through the state caused widespread wind damage and a few tornadoes across Central Alabama, especially in the eastern half of the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 25, 11:45 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 25, 11:45 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CST MON FEB 25 2008

.UPDATE...OVERNIGHT WEATHER AND AVIATION DISCUSSION.

&&

.DISCUSSION...COLD FRONT WAS LOCATED NEAR A MEMPHIS TO SHREVEPORT
LINE AT 11 PM. A LINE OF THUNDERSTORMS EXTENDED SOUTH OF MEMPHIS AND
INTO NORTHERN LOUISIANA. LIGHTNING HAS BEEN INCREASING ALONG THIS
LINE AS IT ENCOUNTERS A MORE UNSTABLE AIR MASS. SURFACE DEWPOINTS
HAVE RISEN TO NEAR 60 DEGREES AT MERIDIAN MISSISSIPPI...SO AIRMASS
WILL ME MOIST ENOUGH TO SUPPORT STRONG TO SEVERE THUNDERSTORMS.
THE LINE OF STORMS WILL MOVE INTO LAMAR AND MARION COUNTIES AROUND
130 AM AND NEAR BIRMINGHAM BY 3 AM. SPC INDICATES A SEVERE
THUNDERSTORM WATCH WILL LIKELY BE ISSUED WITHIN THE NEXT HOUR TO THE
EAST OF CURRENT WATCH...WHICH SHOULD INCLUDE MUCH OF WEST ALABAMA.

58/ROSE

&&

.AVIATION...06Z TAF DISCUSSION.

SOUTHERLY SURFACE WINDS ARE INCREASING ACROSS CENTRAL ALABAMA AS
PRESSURE GRADIENT TIGHTENS. MVFR CIGS SPREAD NORTHWARD A LITTLE
SOONER THAN EXPECTED...AND CLOUDS HAVE JUST ABOUT SPREAD OVER ALL OF
CENTRAL ALABAMA.  IFR CIGS POSSIBLE AT KMGM AND KTOI THROUGH 12Z
...WITH MFVR CIGS ELSEWHERE. A LINE OF THUNDERSTORMS WILL REACH A
KTCL-KBHM LINE ARND 09Z AND KMGM ARND 13Z. IFR VSBYS AND CIGS
EXPECTED WITH LINE OF STRONG TSTMS. TSTMS WILL NOT LAST FOR MORE
THAN TWO HOURS ONCE THEY BEGIN DUE TO FAST MOVING FRONT.

LOWER CLOUDS MAY BECOME SCATTERED BY AFTERNOON AS DRIER AIR MIXES
DOWNWARD. HOWEVER...COLD AIR STRATUS DECK WITH CIGS 1500-2500 FEET
WILL MOVE BACK INTO AREA BY LATE AFTERNOON. AFTER FROPA...SURFACE
WINDS WILL INCREASE TO BETWEEN 15 AND 25 KNOTS FROM THE NORTHWEST
AND NOT DIMINISH UNTIL AFTER 03Z.

58/ROSE

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Feb 26, 12:14 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 AM CST TUE FEB 26 2008

ALZ011>015-017>050-261300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1214 AM CST TUE FEB 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND
WEST OF I-65. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP
TO 60 MPH AND LARGE HAIL. A LINE OF THUNDERSTORMS WILL MOVE INTO
LAMAR AND MARION COUNTIES AROUND 1 AM AND THEN SHIFT SOUTHEAST
TO NEAR A GEIGER...TUSCALOOSA...TO JUST WEST OF BIRMINGHAM LINE
BY 3 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM
LIVINGSTON...TO THORSBY...TO AUBURN. WIND GUSTS UP TO 60 MPH AND
LARGE HAIL WILL BE THE MAIN THREATS. THE STORMS WILL MOVE INTO
GEORGIA AFTER 12 NOON.

BREEZY CONDITIONS ARE EXPECTED ON TUESDAY BEHIND THE COLD FRONT.
NORTHWEST WINDS 15 TO 25 MPH CAN BE EXPECTED...DECREASING AFTER 9
PM. A LAKE WIND ADVISORY MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
REQUIRED OVERNIGHT AND POSSIBLY THROUGH TUESDAY MORNING.

In the hours before

Special weather statement, Feb 26, 2:05 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 AM CST TUE FEB 26 2008

ALZ012-022-260845-
LAMAR-PICKENS-
205 AM CST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR LAMAR AND PICKENS COUNTIES UNTIL 245
AM CST...

AT 201 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHTOGY TO 10 MILES
NORTHWEST OF PICKENSVILLE...OR ALONG A LINE EXTENDING FROM VERNON TO
10 MILES NORTHWEST OF PICKENSVILLE...MOVING SOUTHEAST AT 40 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LUXAPALLILA CREEK.
  SHAW.
  PICKENSVILLE.
  REFORM.
  DILLBURG.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 26, 2:23 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
223 AM CST TUE FEB 26 2008

ALZ013-260900-
FAYETTE-
223 AM CST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR FAYETTE COUNTY UNTIL 300 AM CST...

AT 222 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLEN ALLEN TO
ASHCRAFT CORNER...OR ALONG A LINE EXTENDING FROM WINFIELD TO 9 MILES
EAST OF MILLPORT...MOVING EAST AT 45 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FAYETTE.
  FOWLERS CROSSROADS.
  BERRY.
  BOLEY SPRINGS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 26, 2:37 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 AM CST TUE FEB 26 2008

ALZ023-260915-
TUSCALOOSA-
237 AM CST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 315 AM
CST...

AT 235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BANKSTON TO GORDO TO
ALICEVILLE...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
FAYETTE TO 10 MILES EAST OF REFORM TO ALICEVILLE...MOVING EAST AT 60
MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NEW LEXINGTON.
  ECHOLA.
  US GEOLOGICAL SURVEY WELL.
  WINDHAM SPRINGS.
  TUSCALOOSA MUNICIPAL AIRPORT.
  LAKE TUSCALOOSA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 26, 3:03 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 AM CST TUE FEB 26 2008

ALZ015-024-260945-
JEFFERSON-WALKER-
303 AM CST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR JEFFERSON AND WALKER COUNTIES UNTIL
345 AM CST...

AT 302 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SIPSEY TO 6 MILES
NORTH OF BROOKWOOD...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF CORDOVA TO 10 MILES NORTHEAST OF HOLT...MOVING EAST AT
60 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MILLER STEAM PLANT.
  SYLVAN SPRINGS.
  WATSON.
  VILLAGE CREEK AVENUE W.
  PALMERDALE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The radar

The Birmingham radar (KBMX), 76 km away, was scanning. The volume nearest the first event began at 09:11 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 3 tornado, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Walker

When
February 26, 3:10 AM CST
Where
Walker County, 0.86 mi NNW of Cordova
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.762, -87.185

Several trees were blown down in Cordova.

Thunderstorm Wind, Jefferson

When
February 26, 3:30 AM CST to 3:50 AM CST
Where
Jefferson County, 0.63 mi E of Parkwood to 1.83 mi W of Leeds
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
33.349, -86.869

Numerous trees and power lines were blown down across much of the southern portion of Jefferson County, especially around from the Hoover and Riverchase areas eastward to Leeds. At least one tree fell on and badly damaged a house.

Tornado, Jefferson

When
February 26, 3:42 AM CST to 3:45 AM CST
Where
Jefferson County, 0.89 mi W of Leeds to 1.95 mi ESE of Leeds
Rating
EF1
Path length
2.8 mi
Path width
500 yd
Deaths
1 direct, 0 indirect
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
33.549, -86.565

After investigating a very complex pattern of widespread damage with both a ground survey team and an aerial survey, surveys teams concluded that a portion of the damage in the city of Leeds was caused by a tornado. The tornado touched down east of Interstate 20 near Henry Ellen Rd, where trees falling on a mobile home caused one fatality to an elderly woman. The tornado tracked east-southeastward, roughly between the railroad tracks and US-78 towards the city center. There was significant roof damage to several buildings along Highway 78 from Leeds City Park in the downtown area, windows were blown out of several businesses, buildings were partially de-roofed, and the brick facade of one building was collapsed. The old rock wool warehouse facility received major irreparable damage. The most concentrated and significant material damage occured near Leeds High School. Fencing around the girls softball field was mangled and twisted, and a large batting catch was overturned and rolled. Tall wooden utility poles with field lighting were snapped half way up. Several homes just to the east of the athletic fields received significant damage. Over the path of this tornado, an estimated 30 to 40 homes and 20 to 30 businesses were damaged or destroyed. Several hundred trees were either snapped off or were uprooted along the path. Aside from the one fatality, no other injuries were reported.

Thunderstorm Wind, St. Clair

When
February 26, 3:45 AM CST to 4:15 AM CST
Where
St. Clair County, 2.25 mi SSE of Prescott to 1.46 mi E of Seddon
Measured
91 kt (105 mph) estimated gust
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
33.540, -86.435

Wind gusts estimated up to 105 mph blew down and snapped numerous trees and power lines across the southern portion of Saint Clair County, from Camp Winnataska eastward to the county line near Pell City. Five homes sustained roof and structural damage from downed trees in Margaret, 2 homes were damaged in Chula Vista, and at least a dozen homes were damaged in the Hunting Ridge area of Pell City. Fifty to 100 trees were blown down or snapped off near the Wolf Creek Fire Department.

Tornado, Shelby

When
February 26, 3:50 AM CST to 3:51 AM CST
Where
Shelby County, 4.96 mi N of Simmsville to 5.2 mi NNW of Argyle
Rating
EF1
Path length
0.49 mi
Path width
150 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
33.401, -86.658

A narrow tornado path began just to the lee of Double Oak Mountain, and continued east-northeastward for about a half mile across the Highland Lakes subdivision. Twenty to 30 trees were either uprooted or snapped. Several homes received damage from direct or indirect hits from falling trees. On one street directly in the path of the tornado, the mailboxes on both sides of the street were sucked open. At Pinecliff Circle and Highland Park Drive, at least 3 homes had roofing or siding stripped off.

Thunderstorm Wind, Shelby

When
February 26, 4:00 AM CST
Where
Shelby County, 0.44 mi WSW of Columbiana
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
33.178, -86.607

Winds estimated at 70 mph blew the roof off a business in downtown Columbiana.

Hail, Jefferson

When
February 26, 4:00 AM CST
Where
Jefferson County, Leeds
Measured
0.75 in hail
Reported by
Public
Coordinates
33.550, -86.550

Tornado, St. Clair

When
February 26, 4:00 AM CST to 4:03 AM CST
Where
St. Clair County, 1.62 mi NNW of Easonville to 0.34 mi ESE of Cropwell
Rating
EF1
Path length
2.81 mi
Path width
1,100 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
33.541, -86.312

Within a broad swath of wind damage, a tornado path was also found in Saint Clair County. The tornado touched down near Easonville Road, about a mile west of US-231. The tornado then traveled east, crossing US-231, before lifting at AL-34 near the Cropwell Community. In the Hunting Ridge subdivision, a dozen homes sustained roof or structural damage, five outbuildings sustained structural damage, and several power lines were downed. On Holiday Estates Drive, six homes sustained roof or structural damage, and additional power lines were downed. At the Pell City sports complex, several signs, fences, and dugouts were damaged. Across this entire path several hundred trees were uprooted or snapped.

Thunderstorm Wind, Calhoun

When
February 26, 4:10 AM CST to 4:40 AM CST
Where
Calhoun County, 1.58 mi N of (Anb)anniston Calhou to 2.28 mi SSE of Hobson City
Measured
83 kt (96 mph) estimated gust
Property damage
$260,000
Reported by
NWS Storm Survey
Coordinates
33.603, -85.846

Wind damage was widespread from near the Anniston/Oxford Airport, eastward to Douglas Drive and Glover Drive, southeast of Oxford. Most of the damage near the airport was in the form of snapped and uprooted trees and broken tree limbs. There were some blown down signs and some damage to billboards. Farther to the east, numerous oak trees were uprooted and numerous pine trees were snapped, with an estimated 50 to 100 trees damaged total. There was some roof damage to a few homes, a roof was blown off a barn, and a few fences were also blown down.

Thunderstorm Wind, Calhoun

When
February 26, 4:10 AM CST
Where
Calhoun County, 1.34 mi SSW of Saks
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
33.702, -85.838

Saks High School sustained significant roof damage due to thunderstorm winds estimated at 80 mph, with one of the school's offices destroyed.

Thunderstorm Wind, Etowah

When
February 26, 4:10 AM CST to 4:15 AM CST
Where
Etowah County, Gallant to Ballplay
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.000, -86.250

Several trees were blown down across the county, especially from the Ball Play Community eastward to Gallant.

Thunderstorm Wind, Talladega

When
February 26, 4:20 AM CST to 4:40 AM CST
Where
Talladega County, 3.76 mi SW of Lincoln to 1.6 mi WSW of Coldwater
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
33.578, -86.162

Widespread wind damage was reported across the northern portion of Talladega County, from near Lincoln eastward to Munford, and as far south as the city of Talladega. Damage consisted mostly of trees and power lines that were blown down, some of which fell onto structures. One mobile home had its roof peeled off in the Bemiston Community.

Thunderstorm Wind, Clay

When
February 26, 4:30 AM CST to 5:00 AM CST
Where
Clay County, 0.69 mi S of Lineville
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.310, -85.750

Numerous trees were blown down across the northern portion of the county.

Hail, Calhoun

When
February 26, 4:30 AM CST
Where
Calhoun County, Oxford
Measured
1 in hail
Reported by
Public
Coordinates
33.580, -85.880

Thunderstorm Wind, Cleburne

When
February 26, 4:35 AM CST to 5:00 AM CST
Where
Cleburne County, 3.45 mi W of Heflin to 1.36 mi NNE of Lebanon
Measured
70 kt (81 mph) estimated gust
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
33.647, -85.640

Numerous trees and power lines were blown down across the northern portion of the county. At least 10 buildings had roof damage due to downed trees, and at least 3 buildings had roofs completely blown off. Several mobile homes in a mobile home park suffered varying degrees of damage to underpinning, roofs, and structure.

Thunderstorm Wind, Randolph

When
February 26, 4:40 AM CST to 5:05 AM CST
Where
Randolph County, 2.87 mi W of Pine Tuckey to 1.81 mi N of Kaylor
Measured
70 kt (81 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
33.470, -85.570

Numerous trees and power lines were blown down across the northern portion of the county. Two permanent houses, 2 mobile homes, and 5 barns sustained varying degrees of damage from fallen trees.

Thunderstorm Wind, Lowndes

When
February 26, 6:35 AM CST
Where
Lowndes County, 0.69 mi N of Ft Deposit
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.990, -86.580

Several trees were blown down across the southern part of the county.

Thunderstorm Wind, Elmore

When
February 26, 6:50 AM CST
Where
Elmore County, 3.59 mi WSW of Ware
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.437, -86.110

Several trees were blown down along CR-4 southeast of Wetumpka.

Thunderstorm Wind, Montgomery

When
February 26, 6:50 AM CST
Where
Montgomery County, 1.89 mi ENE of Sprague
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.140, -86.240

Several trees were blown down across southern portion of the county.

Thunderstorm Wind, Autauga

When
February 26, 6:50 AM CST
Where
Autauga County, 25.11 mi SE of Prattville Arpt to 25.34 mi SE of Fays
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.131, -86.275

Several trees were blown down across the county, especially south of the city of Montgomery, from Sprague to the Pike Road Community. At least one tree fell onto a house just east of Sprague.

Thunderstorm Wind, Pike

When
February 26, 7:10 AM CST
Where
Pike County, 2 mi SW of Orion
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.949, -86.023

Several trees were blown down across the northern portion of the county.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Jefferson2008-02-2671FemaleMobile/Trailer HomeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyThe tornado archive for Alabama, 2008Warnings in Alabama, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85184, 85186, 85237, 85188, 85235, 85195, 85204, 85234, 85267, 85270, 85273, 85202, 85209, 85233, 85212, 85224, 85225, 85227, 85229, 85276, 85231.